About Us | Help Videos | Contact Us | Subscriptions

Soil Science Society of America Journal Abstract -

Representation of Soil Aggregate-Size Distribution by a Logarithmic-Normal Distribution1, 2


This article in SSSAJ

  1. Vol. 20 No. 2, p. 151-153
    Received: Jan 20, 1955

Request Permissions

  1. W. R. Gardner3



The need for a simple method of representing a soil aggregatesize distribution is well recognized. Over 200 aggregate-size distributions which have appeared in the soils literature were examined to determine if they could be fitted by an analytical expression. A majority of these distributions was found to be logarithmic-normal or very nearly so. Such distributions can be completely characterized by specifying the geometric mean diameter and standard deviation. The logarithmic-normal distribution function and its application to aggregate-size distributions are discussed. An illustrative example is given.

  Please view the pdf by using the Full Text (PDF) link under 'View' to the left.

Copyright © . Soil Science Society of America